Pramipexole-induced limb dystonia and its associated complex regional pain syndrome in idiopathic Parkinson's disease: A case report
This case may be due to basal ganglia dysfunction, which was probably caused by abnormal activation of dopamine 1-like receptor (D1R) boosted by pramipexole binding on dopamine 3-like receptor (D3R) in a situation where D3R was overexpressed by the chronic treatment of L-dopa.Patient concerns:
Striatal hand and foot deformities.Diagnoses:
Striatal hand and foot deformities with CRPS.Interventions:
Steroid treatemnt and withdrawal of the pramipexole.Outcomes:
Since the degree of overexpression of D3R is increased in a high dose of pramipexole, for patients with PD who are treated with L-dopa chronically, a new use of pramipexole and an increase in dose to alleviate the symptoms of PD should be implemented with caution while closely observing the occurrence of drug-induced complications such as dystonia and CRPS.